Volume 11, Issue 2
Parameter-uniform Convergence for a Finite Difference Method for a Singularly Perturbed Linear Reaction-diffusion System with Discontinuous Source Terms

M. Paramasivam, J. Miller & S. Valarmathi

Int. J. Numer. Anal. Mod., 11 (2014), pp. 385-399

Published online: 2014-11

Preview Purchase PDF 3 2635
Export citation
  • Abstract

A singularly perturbed linear system of second order ordinary differential equations of reaction-diffusion type with discontinuous source terms is considered. A small positive parameter multiplies the leading term of each equation. These singular perturbation parameters are assumed to be distinct. The components of the solution exhibit overlapping boundary and interior layers. A numerical method is constructed that uses a classical finite difference scheme on a piecewise uniform Shishkin mesh. It is proved that the numerical approximations obtained by this method are essentially first order convergent uniformly with respect to all of the perturbation parameters. Numerical illustrations are presented in support of the theory.

  • Keywords

Singular perturbation problems system of differential equations reaction - diffusion equations discontinuous source terms overlapping boundary and interior layers classical finite difference scheme Shishkin mesh parameter - uniform convergence

  • AMS Subject Headings

65L10 65L12 65L20 65L70

  • Copyright

COPYRIGHT: © Global Science Press

  • Email address
  • BibTex
  • RIS
  • TXT
@Article{IJNAM-11-385, author = {M. Paramasivam, J. Miller and S. Valarmathi}, title = {Parameter-uniform Convergence for a Finite Difference Method for a Singularly Perturbed Linear Reaction-diffusion System with Discontinuous Source Terms}, journal = {International Journal of Numerical Analysis and Modeling}, year = {2014}, volume = {11}, number = {2}, pages = {385--399}, abstract = {A singularly perturbed linear system of second order ordinary differential equations of reaction-diffusion type with discontinuous source terms is considered. A small positive parameter multiplies the leading term of each equation. These singular perturbation parameters are assumed to be distinct. The components of the solution exhibit overlapping boundary and interior layers. A numerical method is constructed that uses a classical finite difference scheme on a piecewise uniform Shishkin mesh. It is proved that the numerical approximations obtained by this method are essentially first order convergent uniformly with respect to all of the perturbation parameters. Numerical illustrations are presented in support of the theory.}, issn = {2617-8710}, doi = {https://doi.org/}, url = {http://global-sci.org/intro/article_detail/ijnam/533.html} }
TY - JOUR T1 - Parameter-uniform Convergence for a Finite Difference Method for a Singularly Perturbed Linear Reaction-diffusion System with Discontinuous Source Terms AU - M. Paramasivam, J. Miller & S. Valarmathi JO - International Journal of Numerical Analysis and Modeling VL - 2 SP - 385 EP - 399 PY - 2014 DA - 2014/11 SN - 11 DO - http://doi.org/ UR - https://global-sci.org/intro/article_detail/ijnam/533.html KW - Singular perturbation problems KW - system of differential equations KW - reaction - diffusion equations KW - discontinuous source terms KW - overlapping boundary and interior layers KW - classical finite difference scheme KW - Shishkin mesh KW - parameter - uniform convergence AB - A singularly perturbed linear system of second order ordinary differential equations of reaction-diffusion type with discontinuous source terms is considered. A small positive parameter multiplies the leading term of each equation. These singular perturbation parameters are assumed to be distinct. The components of the solution exhibit overlapping boundary and interior layers. A numerical method is constructed that uses a classical finite difference scheme on a piecewise uniform Shishkin mesh. It is proved that the numerical approximations obtained by this method are essentially first order convergent uniformly with respect to all of the perturbation parameters. Numerical illustrations are presented in support of the theory.
M. Paramasivam, J. Miller & S. Valarmathi. (1970). Parameter-uniform Convergence for a Finite Difference Method for a Singularly Perturbed Linear Reaction-diffusion System with Discontinuous Source Terms. International Journal of Numerical Analysis and Modeling. 11 (2). 385-399. doi:
Copy to clipboard
The citation has been copied to your clipboard